MAUDE Adverse Event Report: NEURAVI LTD. EMBOGUARD; CATHETER, PERCUTANEOUS, NEUROVASCULATURE

NEURAVI LTD. EMBOGUARD; CATHETER, PERCUTANEOUS, NEUROVASCULATURE
Catalog Number BG8785U
Medical Device Problem Codes Burst Container or Vessel (1074); Difficult to Advance (2920)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 06/10/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Manufacturer¿s ref.No: (b)(4).Information regarding patient identifier, date of birth, age, sex, gender, weight, race, and ethnicity were not provided.Section e.1: the initial reporter phone is not available / reported.Section h.3: the product was received in the product analysis lab on 30-jun-2025.The returned product is pending evaluation.A supplemental 3500a report will be submitted once the product investigation has been completed.The preliminary / pre-shipment photos underwent review by the product analysis team.The review is documented below.[photo review]: from the photos provided, it was found that one emboguard and a luer activated valve (lav) were returned.There was no damage such as peeling at the adhesive points at both ends of the balloon.From the enlarged photo of the balloon, it was confirmed that there were two holes in the balloon, and in the photograph, it was confirmed that there were scratches on the surface of the shaft that could be seen through the holes.The photographs show evidence of a kink at 235mm from the distal end.No further damage nor deformation can be observed on the emboguard device.Note: the rotating hemostasis valve (rhv), peel-away sheath, dilator, and emboguard packaging (individual packaging box, mounting card, and protective tube) are not visible in the photographs provided, therefore, the condition of the packaging cannot be confirmed.Review of the photographs provided showed evidence that there were two holes in the balloon and scratches on the shaft surface through the holes.In addition, the photograph showed evidence of a kink in the shaft at 235 mm from the distal end.Whilst the complaint event is confirmed, the root cause cannot be determined from the photographs provided.A review of manufacturing documentation associated with this lot (9833512) presented no issues during the manufacturing or inspection processes related to the reported complaint.There were no internal actions related to device manufacture or inspection.This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by johnson & johnson medtech, or its employees that the report constitutes an admission that the product, johnson & johnson medtech, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.Missing information from this report is identified as blank; this information was not provided in the reported event or available at the time of report submission.The manufacturer will submit a supplemental report if new facts arise which materially alter information submitted in a previous mdr report.Additional information will be submitted within 30 days of receipt.
 
Event or Problem Description
The healthcare professional reported that during a carotid artery stenting procedure targeting the left internal carotid artery stenosis, the 85cm emboguard 87 balloon guide catheter (bgc) (bg8785u / 9833512) was prepared outside the patient¿s body.It was then inserted into the right radial artery.However, during the attempt to advance to the left common carotid artery, the emboguard could not be advanced.To perform the floating technique for guiding with the balloon in an inflated state, the emboguard was inflated, but it could not be inflated.The physician judged that the balloon had ruptured and the emboguard was removed from the patient¿s body it was replaced with a new emboguard bgc, a 95cm emboguard.The procedure was successful completed.There was no negative impact to the patient.On 16-jun-2025, preliminary / pre-shipment photos were added in the complaint.The product analysis lab team will review the photos.
 
Additional Manufacturer Narrative
Manufacturer¿s ref.No: (b)(4).The purpose of this mdr submission is to include the additional event information received on 16-jul-2025.[additional information]: on 16-jul-2025, additional information was received.Per the information, no introducer sheath and no peel-away sheath were used.A tmp dilator (tokai medical) was combined and inserted with the emboguard.Regarding the number of inflations of the emboguard, the information indicated the following, ¿it was not exactly sure, but either 1 or 2 times.Air removal was performed during preparation, and the balloon was inflated but did not expand after the approach.¿ there was no clinically significant delay in the procedure.Updated sections: a.3a, a.5, a.6, b.4, g.3, g.6, h.2, h.11, and concomitant products.The manufacturer will submit a supplemental report if new facts arise which materially alter information submitted in a previous mdr report.Additional information will be submitted within 30 days of receipt.
 
Additional Manufacturer Narrative
Manufacturer's ref.No: (b)(4).The purpose of this mdr submission is to report the investigational finding of the returned device.This report submission also includes corrections to the primary udi number and the expiration date of the device.The complaint product was returned and received for evaluation and analysis.The investigation is documented below.Investigation summary: the initial examination of the returned emboguard device identified one kink approximately 235 mm from the distal tip on the returned device.As this damage was not described in the complaint event description, it is considered unrelated to the complaint event.It is possible that this damage occurred during packaging and transportation of the device.The visual inspection indicates that the returned emboguard device was correctly assembled and manufactured, with all adhesive bonds and joints complete and undamaged.A minimum id check of the emboguard device confirmed that there was no restriction in the main lumen of the device as the ball gauge, guidewire, and dilator could be advanced through the device without resistance.The complaint report detailed that the device ¿did not inflate¿.The event description reported that the ¿floating technique¿ was attempted, which involves advancing the device in an inflated state.The device ifu advises to ¿minimize catheter movement during balloon inflation & while inflated¿ to avoid balloon damage.It is possible that the damage observed on the device was caused by advancing the balloon in an inflated state.However, this cannot be confirmed with the information provided.The returned emboguard could not be successfully inflated and deflated as per the procedural steps in the ifu.Therefore, the complaint event was confirmed, but no root cause was determined.There is no indication that this complaint was a result of a defect or malfunction of the emboguard device.A review of manufacturing documentation associated with this lot (9833512) presented no issues during the manufacturing or inspection processes related to the reported complaint.There were no internal actions related to device manufacture or inspection.As part of johnson & johnson medtech quality process, all devices are manufactured, inspected, and released to approved specifications.Based on the manufacturing documentation review, there is no indication that the event is related to the device manufacturing process.As part of the post market surveillance program, information from this complaint is trended for statistical signals and corrective / preventive action may be triggered at a later time.Since there was no evidence to suggest the event was related to a manufacturing or design issue, no corrective actions will be taken at this time.Corrected section: d4: primary udi number and expiration date.Updated sections: b4, d4, g3, g6.H2, h3, h6, and h11.The manufacturer will submit a supplemental report if new facts arise which materially alter information submitted in a previous mdr report.Additional information will be submitted within 30 days of receipt.

Brand Name
EMBOGUARD
Common Device Name
CATHETER, PERCUTANEOUS, NEUROVASCULATURE
Manufacturer (Section D)
NEURAVI LTD.
block 3
ballybritt business park
galway H91 K 5YD
EI  H91 K5YD
Manufacturer (Section G)
LAKE REGION MEDICAL GALWAY
parkmore business park west
county galway H91 C K22
EI   H91 CK22
Manufacturer Contact
henry boden
31 technology dr
irvine, CA 92618
949788-2078
MDR Report Key22413554
Report Number3011370111-2025-00052
Device Sequence Number15876169
Product Code QJP
UDI-Device Identifier10886704082736
UDI-Public(01)10886704082736(11)250422(17)271021(10)9833512
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K212340
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 07/28/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberBG8785U
Device Lot Number9833512
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer06/30/2025
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/10/2025
Supplement Date Received by Manufacturer07/16/2025
07/25/2025
Initial Report FDA Received Date07/07/2025
Supplement Report FDA Received Date07/17/2025
07/28/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured04/22/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
TMP DILATOR (TOKAI MEDICAL)
Patient SexMale
Patient EthnicityNon Hispanic
Patient RaceAsian